Alert archive / Colorado / Flash Flood Warnings in 2011

Flash Flood Warning 6, NWS Denver/Boulder, CO

July 7, 2011Adams County, Arapahoe County, Denver County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 7, 2011, 5:14 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2011, 5:14 PM MDT (23:14 UTC)
Expired
Jul 7, 2011, 10:15 PM MDT
In force
5 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Adams County, CO, Arapahoe County, CO, Denver County, CO

The radar

The Denver radar (KFTG), 29 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:00 PM MDTFLASH FLOODDenver, CO1-3 INCHES OF RAIN FELL IN LESS THAN 90 MINUTES OVER NORTHERN AND EASTERN SECTIONS OF DENVER...AURORA...AND COMMERECE CITY. PEAK RAINFALL WAS 3.39 INCHES IN AURORA. MULTIPLE REPORTS OF STREET AND STREAM FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WGUS55 KBOU 072314
FFWBOU
COC001-005-031-080215-
/O.NEW.KBOU.FF.W.0006.110707T2314Z-110708T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
514 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO
  CENTRAL DENVER COUNTY IN NORTHEAST COLORADO

* UNTIL 815 PM MDT

* AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORMS OVER CENTRAL DENVER. THESE    
  STORMS WERE MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORTHEASTERN DENVER...SOUTHWESTERN COMMERCE CITY AND WESTERN
  AURORA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SAND CREEK...TOLL GATE CREEK...SOUTH PLATTE RIVER...FIRST CREEK...
WESTERLY CREEK...COAL CREEK...EAST TOLL GATE CREEK...WEST TOLL GATE
CREEK...CLEAR CREEK AND CHERRY CREEK.

NUMEROUS AUTOMATED GAGES IN CENTRAL AND NORTHEAST DENVER INDICATE UP 
TO 2 INCHES OF RAIN HAS FALLEN IN LESS THAN ONE HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

&&

LAT...LON 3983 10487 3979 10475 3969 10477 3969 10501
      3980 10501

$$
3 follow-up statements
591 
WGUS75 KBOU 072351
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
551 PM MDT THU JUL 7 2011

COC001-005-031-080215-
/O.CON.KBOU.FF.W.0006.000000T0000Z-110708T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARAPAHOE CO-ADAMS CO-DENVER CO-
551 PM MDT THU JUL 7 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
CENTRAL DENVER...SOUTHWESTERN ADAMS AND NORTHWESTERN ARAPAHOE
COUNTIES...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL AND EASTERN PORTIONS OF 
THE DENVER AREA.  

RADAR AND AUTOMATED GAGES INDICATE FROM 2.5 TO 3 INCHES OF RAIN HAS 
FALLEN FROM THESE STORMS IN THE LAST 90 MINUTES.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORTHEASTERN DENVER...SOUTHWESTERN COMMERCE CITY AND WESTERN AURORA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SAND CREEK...TOLL GATE CREEK...SOUTH PLATTE RIVER...FIRST CREEK...
WESTERLY CREEK...COAL CREEK...EAST TOLL GATE CREEK...WEST TOLL GATE
CREEK...CLEAR CREEK AND CHERRY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.  DO NOT DRIVE 
INTO FLOODED UNDERPASSES.

&&

LAT...LON 3983 10487 3979 10475 3969 10477 3969 10501
      3980 10501

$$
116 
WGUS55 KBOU 080149
FFWBOU
COC001-005-031-080415-
/O.EXT.KBOU.FF.W.0006.000000T0000Z-110708T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
749 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO
  CENTRAL DENVER COUNTY IN NORTHEAST COLORADO

* UNTIL 1015 PM MDT

* AT 745 PM MDT...THE RAINFALL OVER THE DENVER AREA HAS DECREASED    
  SIGNIFICANTLY HOWEVER FLOODING OF CREEKS AND STREAMS IN THE        
  WARNING AREA ARE EXPECTED TO CONTINUE THROUGH THIS EVENING.  THE   
  BIKE PATH ALONG CHERRY CREEK WAS REPORTEDLY STILL UNDER 4 FEET OF  
  WATER IN SPOTS.  FLOODING WAS ALSO REPORTED ALONG SAND CREEK IN    
  NORTHWEST AURORA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORTHEASTERN DENVER...SOUTHWESTERN COMMERCE CITY AND WESTERN
  AURORA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SAND CREEK...TOLL GATE CREEK...SOUTH PLATTE RIVER...FIRST CREEK...
WESTERLY CREEK...COAL CREEK...EAST TOLL GATE CREEK...WEST TOLL GATE
CREEK...CLEAR CREEK AND CHERRY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE. TURN AROUND...DO NOT DROWN.

&&

LAT...LON 3983 10487 3979 10475 3969 10477 3969 10501
      3980 10501

$$
057 
WGUS75 KBOU 080414
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1014 PM MDT THU JUL 7 2011

COC001-005-031-080420-
/O.EXP.KBOU.FF.W.0006.000000T0000Z-110708T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARAPAHOE CO-ADAMS CO-DENVER CO-
1014 PM MDT THU JUL 7 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM MDT FOR CENTRAL
DENVER...SOUTHWESTERN ADAMS AND NORTHWESTERN ARAPAHOE COUNTIES...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
EXPECTED TO PRODUCE FLASH FLOODING. THERE WILL STILL BE AREAS OF 
LIGHT TO MODERATE RAINFALL THROUGH 1 AM...BUT OVER RAINFALL RATES 
ARE NOT EXPECTED TO EXCEED TWO TENTHS OF AN INCH PER HOUR. MINOR 
FLOODING OF LOW LYING AREAS...CREEKS AND FLOOD PRONE STREETS ARE 
STILL POSSIBLE. 

LAT...LON 3983 10487 3979 10475 3969 10477 3969 10501
      3980 10501

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:32 PM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 7, 3:32 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
332 PM MDT THU JUL 7 2011

.SHORT TERM...THE WEATHER PATTERN AND CURRENT WEATHER OBSERVATIONS
ARE CHANGING LITTLE FROM YESTERDAY. UPPER HIGH REMAINS TO THE SOUTH
OVER NORTHERN NEW MEXICO. WESTERLY FLOW ALOFT CONTINUES TO CARRY
SHOWERS AND THUNDERSTORMS FIRST FIRING OFF OF THE HIGHER TERRAIN OF
MAINLY LARIMER AND PARK COUNTIES AS WELL AS THE PALMER DIVIDE. THE
STORMS WILL CONTINUE TO MOVE EAST OVER THE PLAINS AT ABOUT 15 TO 20
MPH. PRECIPITABLE WATER VALUES SINCE THIS MORNING HAVE HOVERED IN
THE 1.2 - 1.3 INCHES AND IS EXPECTED TO CHANGE VERY LITTLE FOR THE
REST OF THE DAY. A THETA E RIDGE AXIS IS STRETCHING UP NORTHWEST
OVER THE PALMER DIVIDE AND OVER THE METRO AREAS AND FOOTHILLS. THIS
IS HELPING FOCUS MOST ACTIVITY OVER THESE AREAS. WITH THE MOIST
AIRMASS BUT LITTLE SHEAR AND NO FOCUSING FEATURE ALOFT ALONG WITH
FREEZING LEVELS AROUND 16000 FT...EXPECT STORMS TO MOSTLY BE HEAVY
RAIN PRODUCERS WITH SMALL HAIL AND GUSTY WINDS BELOW 40 MPH. THERE
IS STILL POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING IN
THE FRONT RANGE BURN AREAS BUT NOT QUITE AS GREAT AS YESTERDAY.
STORM ACTIVITY SHOULD DIMINISH WEST TO EAST TONIGHT WITH SOME STORMS
EXPECTED TO LAST PAST MIDNIGHT OVER THE EASTERN PLAINS MAINLY OVER
WASHINGTON AND LINCOLN COUNTIES.

ON FRIDAY...THE UPPER HIGH WILL MOVE SLIGHTLY TO THE EAST AND
FLATTEN AS A DISTURBANCE PASSES TO THE NORTH. THETA E RIDGE MOVES
OVER THE NORTHEASTERN CORNER OF THE STATE WITH SLIGHT DRYING TO THE
WEST. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FRIDAY...BUT
LESS NUMEROUS THAN TODAY. STRENGTHENING SOUTH TO SOUTHEASTERLY WINDS
AT THE SURFACE...GREATER INSTABILITY AND GOOD SHEAR OVER THE FAR
NORTHEASTERN CORNER WILL BRING A SLIGHT CHANCE OF A FEW SEVERE
STRENGTH STORMS. WARM ADVECTION OF TEMPERATURES ABOUT 5 DEGREES AT
700 MB WILL INCREASE TEMPERATURES AT THE SURFACE INTO THE UPPER 80S
TO 90 DEGREES OVER THE PLAINS AND INTO THE 70S NEAR 80 FOR THE
MOUNTAINS.

.LONG TERM...UPPER RIDGE TO OUR SOUTH WILL GRADUALLY SLIDE EAST
THROUGH THE NEXT WEEK. ONLY SUBTLE DAY TO DAY CHANGES ARE EXPECTED
WITH THE CONVECTIVE ENVIRONMENT GENERALLY REMAINING MOIST AND
SOMEWHAT UNSTABLE.

ON FRIDAY NIGHT A SHORTWAVE WILL BE EXITING WHICH MAY FOCUS
CONVECTION ON THE PLAINS IN THE EVENING AND PROVIDE A BREAK WITH A
LITTLE SUBSIDENCE BEHIND IT. POSSIBLY A LITTLE DRYING BEHIND THIS AS
WELL...THEN MOISTURE SEEPS BACK IN FROM THE EAST LATER SATURDAY AND
SUNDAY. LOWER POPS DURING THE DAY ON SATURDAY...BUT THE MAIN EFFECT
MAY JUST BE TO DELAY CONVECTION UNTIL THE EVENING AFTER FULL HEATING
AND WITH MOISTURE INCREASING AGAIN. SUNDAY WOULD BE THE WARMEST
DAY...BUT WITH INCREASED LOW LEVEL MOISTURE CLOUDS MAY TAKE THE EDGE
OFF. DIFFUSE FRONT ALSO SAGGING TOWARD THE AREA...THE BOUNDARY WILL
LIKELY BE MASKED BY CONVECTIVE BOUNDARIES BUT AN AREA OF HIGHER
MOISTURE ALOFT WILL BE NEARBY. BUMPED UP POPS A LITTLE...BUT AGAIN
THE CONVECTION MAY BE MAINLY IN THE EVENING.

FOR MONDAY THROUGH WEDNESDAY...LOOKING LIKE A MORE ACTIVE PERIOD
AGAIN AS THE DIFFUSE FRONTAL ZONE STALLS OVER US. NOT MUCH SURFACE
REFLECTION BUT A NICE BAND OF MOISTURE ALOFT. WITH THE UPPER RIDGE
SHIFTING EAST WE SHOULD ALSO GET A BIT MORE MOISTURE FROM THE
SOUTH...ALTHOUGH IT MAY NOT BE MUCH MORE THAN WILL ALREADY BE
PRESENT HERE. HINTS OF A WEAK TROUGH ROTATING AROUND THE UPPER HIGH
WHICH WOULD BE EMBEDDED IN A MOISTURE PLUME ABOUT TUESDAY OR
WEDNESDAY COULD PROVIDE A MORE FOCUSED COOLER AND/OR WETTER
DAY...THEN SOME DRYING/WARMING AGAIN BEHIND IT ON THURSDAY.

&&

.AVIATION...STILL PLENTY OF MOISTURE AVAILABLE SO STRONGER STORMS
MAY TEMPORARILY REDUCE VSBYS TO AROUND 1-2 MILES WITH CEILINGS
DROPPING TO LESS THAN 3000 FT. MAIN THREAT OF STORMS SHOULD END
AFTER 06Z. LIGHT DRAINAGE WINDS TONIGHT...WITH LIGHT SOUTHERLY WINDS
DEVELOPING UNDER WEAK LEE TROFING FRIDAY OVER THE AIRPORTS.
ANOTHER CHANCE OF THUNDERSTORMS FRIDAY AFTER ABOUT 20Z. AIRMASS TO
BE SLIGHTLY DRIER OVER THE METRO AREA AIRPORTS...SO CEILINGS AND
VSBYS SHOULDN'T BE AS LOW AS WHAT WE COULD SEE TODAY.

&&

.HYDROLOGY...STRONGER THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF PRODUCING AROUND AN INCH OF RAIN IN 30 MINUTES.
THERE IS STILL A SLIGHT RISK OF FLASH FLOODING IN THE RECENT BURN
AREAS THOUGH THE AIRMASS IS SLIGHTLY DRIER. WE WILL CONTINUE TO
MONITOR THE SITUATION.

THE THREAT OF HEAVY RAINFALL WILL DECREASE SLIGHTLY FRIDAY AND
SATURDAY...ONLY TO INCREASE AGAIN BY THE EARLY PART OF NEXT WEEK AS
MOISTURE DEEPENS.

FLOOD ADVISORIES...

   HEADWATERS OF THE COLORADO RIVER AND ST LOUIS CREEK IN EASTERN
GRAND COUNTY UNTIL LATE FRIDAY EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KRIEDERMAN/GIMMESTAD
Hazardous weather outlook, Jul 7, 11:09 AM MDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1109 AM MDT THU JUL 07 2011

COZ030>051-081200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1109 AM MDT THU JUL 07 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
ACROSS THE AREA...WITH LOCALLY HEAVY RAINFALL POSSIBLE.  THE MOST
WIDESPREAD STORM COVERAGE CAN BE EXPECTED IN AND NEAR THE FRONT
RANGE MOUNTAINS...FOOTHILLS...AND PALMER DIVIDE...THOUGH STORMS WILL
STILL DRIFT EAST OUT ONTO THE EASTERN PLAINS. THE STRONGER
THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING 1 INCH OF
RAIN IN 30 MINUTES...ALONG WITH GUSTY WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING...AND MOSTLY SMALL HAIL.  THESE RAIN RATES COULD
STILL PRODUCE FLOODING ISSUES IN THE RECENT BURN AREAS ALONG THE
FRONT RANGE INCLUDING THE FOURMILE...CRYSTAL...RESERVOIR ROAD...AND
INDIAN GULCH BURN SCARS...IF A STORM SHOULD FORM OVER THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHERN COLORADO WILL REMAIN ON THE NORTHERN EDGE OF A STRONG HIGH
PRESSURE RIDGE FRIDAY AND SATURDAY...WHICH WILL RESULT IN A GRADUAL
WARM UP WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS BY SATURDAY. THE
HIGH PRESSURE RIDGE WILL THEN SHIFT SOUTHEAST AWAY FROM COLORADO
OPENING THE DOOR TO A STEADY FLOW OF MONSOONAL MOISTURE NEXT WEEK.
THIS SHOULD RESULT IN AN INCREASE IN SHOWERS AND THUNDERSTORMS
BEGINNING SUNDAY. SLOW MOVING STORMS EARLY NEXT WEEK WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAINFALL WHICH COULD RESULT IN AREAS OF
FLASH FLOODING. TEMPERATURES ARE EXPECTED TO REMAIN AT OR SLIGHTLY
ABOVE AVERAGE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.  HOWEVER...
ANY REPORTS OF HEAVY RAINFALL GREATER THAN A HALF INCH IN THE FRONT
RANGE BURN AREAS OR GREATER THAN AN INCH IN OTHER LOCATIONS WOULD BE
APPRECIATED.

KRIEDERMAN/GIMMESTAD

In the hours before

Special weather statement, Jul 7, 1:00 PM MDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
100 PM MDT THU JUL 7 2011

COZ033-035-038-071930-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST
BOULDER COUNTIES ABOVE 9000 FEET CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
100 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTH CENTRAL LARIMER COUNTY

AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF THUNDERSTORMS APPROACHING THE CRYSTAL AND RESERVOIR ROAD
BURN AREAS WEST OF FORT COLLINS AND LOVELAND.  THESE STORMS WERE
MOVING EAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO GLEN HAVEN
...DRAKE AS WELL AS THE CRYSTAL AND RESERVOIR ROAD BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THESE STORMS...UP TO A QUARTER INCH
IN 30 MINUTES.  THE HEAVY RAINFALL COULD CAUSE FLOODING PROBLEMS...
MAINLY IN THE CRYSTAL AND RESERVOIR ROAD BURN AREAS. THE HEAVY RAIN
COULD FLOOD LOW-LYING AREAS SUCH AS DITCHES AND CULVERTS. DO NOT
DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4059 10520 4034 10521 4036 10544 4059 10544
TIME...MOT...LOC 1855Z 281DEG 11KT 4041 10531
Special weather statement, Jul 7, 2:12 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT THU JUL 7 2011

COZ041-072100-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
212 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL ELBERT COUNTY
  SOUTHEASTERN DOUGLAS COUNTY

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND MARBLE SIZE
HAIL.  THIS STORM WAS LOCATED 2 MILES NORTHEAST OF GREENLAND...OR 22
MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO GREENLAND
AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...UP TO ONE INCH IN 30
MINUTES...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3913 10483 3926 10489 3930 10453 3913 10441
      3912 10470
TIME...MOT...LOC 2011Z 251DEG 8KT 3918 10481
Special weather statement, Jul 7, 3:14 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
314 PM MDT THU JUL 7 2011

COZ036-041-072145-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
314 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHERN DOUGLAS COUNTY

AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED 2 MILES SOUTHEAST OF PERRY
PARK...OR 27 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 15
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PERRY
PARK...LARKSPUR AND GREENLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3941 10491 3914 10473 3914 10499 3924 10509
TIME...MOT...LOC 2114Z 216DEG 15KT 3924 10496
Local storm report, Jul 7, 3:38 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
338 PM MDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             3 E KIOWA               39.35N 104.41W
07/07/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0313 PM     HAIL             KIOWA                   39.35N 104.46W
07/07/2011  M1.75 INCH       ELBERT             CO   BROADCAST MEDIA

&&

SENTREKI
Special weather statement, Jul 7, 4:03 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
403 PM MDT THU JUL 7 2011

COZ033-035-038-072230-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST
BOULDER COUNTIES ABOVE 9000 FEET CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
403 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL LARIMER COUNTY

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL.  THIS STORM WAS
LOCATED 5 MILES SOUTHWEST OF MISHOWAKA...OR 18 MILES WEST OF FORT
COLLINS...MOVING SOUTHEAST AT 20 MPH.

THE STORM COULD ALSO PRODUCE BRIEF HEAVY RAIN...UP TO A QUARTER INCH
IN LESS THAN 30 MINUTES.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO
MISHOWAKA...BUCKHORN MOUNTAIN AND THE CRYSTAL BURN SCAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. THE CRYSTAL BURN
SCAR WILL BE ESPECIALLY SUSCEPTIBLE TO FLOODING.  DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4056 10512 4041 10539 4065 10553 4072 10536
TIME...MOT...LOC 2200Z 324DEG 18KT 4062 10542

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:06 PM MDTAreal Flood AdvisoryBOUAdams, Morgan, Weld84 min
Jul 6, 10:07 PM MDTAreal Flood AdvisoryBOUGrand7 days
Jul 7, 1:00 PM MDTSpecial Weather StatementBOULarimer30 min
Jul 7, 2:12 PM MDTSpecial Weather StatementBOUDouglas48 min
Jul 7, 2:54 PM MDTSevere Thunderstorm WarningBOUElbert51 min
Jul 7, 3:14 PM MDTSpecial Weather StatementBOUDouglas31 min
Jul 7, 4:03 PM MDTSpecial Weather StatementBOULarimer27 min
Jul 7, 4:08 PM MDTSevere Thunderstorm WarningBOUAdams, Boulder, Broomfield, Jefferson46 min
Jul 7, 4:46 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Jefferson and 1 more3 hr
Jul 7, 4:58 PM MDTAreal Flood AdvisoryBOULarimer92 min
Jul 7, 5:08 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver52 min
Jul 7, 5:36 PM MDTAreal Flood AdvisoryBOULarimer, Weld84 min

Nearby

Flash Flood Warnings in Colorado, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.